Valium Addiction Withdrawal
Valium is a drug prescribed by medical practitioners in the treatment of anxiety, seizures, muscle spasms and alcohol abuse withdrawal. This drug has been used for quite some time. Initially it was thought of as having no side effects as compared to other drugs. However, recent times have seen the debate increase as to the side effects and the withdrawal symptoms pertaining to this drug.
It is important to acknowledge that valium is not addictive. However, when taken for long periods of time, the tolerance of the body increases. In this case, the individual develops a chemical dependence on valium, whereby they would not stay without taking the drug.
Using benzodiazepines in the long term may result in a wide range of unwanted effects which include poor memory, impaired cognition, depression, emotional blunting, increased anxiety, slurred speech and various other physical symptoms.
One thing that you need to note about benzodiazepines is that their effectiveness ceases to exist after being regularly used for several days, months or weeks. This is due to the buildup of tolerance in the body in which case the initial dosages would no longer bring about the same effects that it used to. This implies that the individual would have to use much more than they initially did to bring about the same effect.
Due to the buildup of tolerance, withdrawal symptoms would still occur even when the individual continues using the drug. In this case, most of the withdrawal symptoms that many addicts exhibit are a combination of the drug’s adverse effects and the withdrawal effects resulting from tolerance.
Valium addiction withdrawal symptoms are very similar to the side effects of using the drug. You would acknowledge their severity having in mind that the drug is in the category of central nervous system. In this case, some of the withdrawal symptoms border on the fatal. One thing you would note with these drugs is that the withdrawal symptoms will vary with the individuals.
People who have been using the drugs for a long period of time would actually take longer before the withdrawal symptoms start. However, individuals who have not been taking them for long may actually start exhibiting withdrawal symptoms hours after their last valium dose.
The withdrawal symptoms that users may exhibit include dizziness, hypersensitivity to light or sound, tingling sensation or numbness, diarrhea, vomiting or feelings of nausea and hallucinations. In addition, the individual would suffer from rapid heartbeat, a condition known as tachycardia, heart palpitations, anxiety, depression insomnia, anxiety, loss of memory, headaches, tension, seizures and fever. Personality changes pertaining to the condition would also be exhibited, as the individual would become easily irritable and restless.
It is important to acknowledge that these mostly occur when individuals are trying to stop taking the drug on their own. This underlines the importance of seeking medical attention when an individual would like to stop using the drug. Abrupt stoppage in taking of the drug may actually have fatal effects on the individual. In this case, the medical providers wean the individual slowly of the drug and incorporate other treatment or therapy pertaining to valium detoxification to reduce the withdrawal symptoms.